Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 29, 2004, 7:25 AM EDT for Oneida County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2004, 7:25 AM EDT (11:25 UTC)
- Expired
- Apr 29, 2004, 8:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3020 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WUUS51 KBGM 291125 SVRBGM NYC065-291215- BULLETIN EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 725 AM EDT THU APR 29 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 815 AM EDT * AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR AVA...OR ABOUT 10 MILES NORTH OF ROME... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH WESTERN AND FRENCHVILLE AT 730 AM EDT STEUBEN AT 735 AM EDT HOLLAND PATENT AND ALDER CREEK AT 740 AM EDT PROSPECT AND REMSEN AT 745 AM EDT HINCKLEY AT 750 AM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4347 7554 4330 7560 4302 7448 4328 7438
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:00 AM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 29, 2:00 AM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 AM EDT THU APR 29 2004 .DISCUSSION... SATELLITE IMAGERY SHOWS A BAND OF MAINLY MID-LEVEL CLOUDS EXTENDING FROM SOUTHERN ONTARIO ACROSS LAKE ONTARIO, THEN INTO THE CATSKILLS EARLY THIS MORNING. THESE CLOUDS WERE ASSOCIATED WITH A WEAK SHORT WAVE AND WARM ADVECTION ALOFT. AS THIS MOISTURE AND BETTER WARM ADVECTION FORCING LIFT NORTHEASTWARD THIS MORNING, ANY LINGERING CLOUDS SHOULD MOVE OUT OF OUR NORTHERN AND EASTERN ZONES BY MID-MORNING. THEREAFTER, A MAINLY SUNNY AND MUCH WARMER DAY IS IN THE OFFING. READINGS SHOULD PUSH WELL INTO THE 70S IN MANY AREAS BY LATER THIS AFTERNOON, ESPECIALLY ACROSS OUR LAKE PLAIN COUNTIES. IT WILL ALSO BECOME QUITE BREEZY BY THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS AND STEEPENING LOW-LEVEL LAPSE RATES LEADS TO GOOD MOMENTUM TRANSFER TOWARD THE SURFACE. VARYING AMOUNTS OF HIGH, MOSTLY THIN CLOUDS SHOULD BE OVER THE REGION TONIGHT. DAYTIME HEATING SHOULD THEN LEAD TO A BIT MORE IN THE WAY OF CUMULUS DEVELOPMENT FRIDAY AFTERNOON AS DEW POINTS CLIMB INTO THE 50S BY THAT TIME. THE ETA AND GFS MODELS ARE TRYING TO DEVELOP SOME CONVECTION BY LATER FRIDAY AFTERNOON ACROSS THE REGION. ALTHOUGH SOME DESTABILIZATION SHOULD TAKE PLACE, THE AIR MASS IS LIKELY TO ONLY BECOME MARGINALLY UNSTABLE AT BEST. ALSO, A TRIGGER LOOKS TO BE LACKING. AS A RESULT, WELL KEEP THE FORECAST RAIN-FREE AT THIS POINT. EXTENDED (FRI NIGHT - WED)... DEEP 500 MB TROUGH WILL MOVE THROUGH THE PLAINS...CROSSING INTO THE UPPER MS VLY. RUN TO RUN CONSISTENCY IS A BIT IN QUESTION AS THE 28/12Z GFS PUSHES A CLOSED 500 MB LOW ACROSS NY/PA EARLY NEXT WEEK. SW FLOW WILL BE THE RULE INTO THE WEEKEND...BEFORE ARRIVAL OF SFC COLD FRONT ON SUNDAY. HAVE OPTED TO HOLD OFF ON CHC POPS UNTIL SAT AFTERNOON. AS IS OFTEN THE CASE WITH SW FLOW...PARTICULARLY WITH CLOSED 500 MB PATTERN TO THE WEST...MODELS ADVANCE PRECIP TOO QUICKLY. THUS WILL STICK WITH PREVIOUS FORECAST OF DRY THRU SAT MORNING. TEMPS WILL RISE TO ABOVE AVERAGE ON SAT IN SW FLOW. FRONTAL PASSAGE IS PROGGED FOR SUNDAY...AND THINGS COOL DOWN A BIT BEHIND IT. LATEST GFS HAS PROMPTED ME TO ADD CHC POPS THROUGH TUESDAY...AS 500 MB CLOSED LOW AND ASSOCIATED COLD POOL ALOFT COULD PASS RIGHT OVER CWA. && .AVIATION... PATCHY MID-LEVEL CLOUDS WILL AFFECT MAINLY THE SYR AND UCA TERMINALS THIS MORNING. OTHERWISE, ONLY SOME HIGH CIRRUS SKIES SHOULD STAND IN THE WAY OF CLEAR SKIES THROUGH TONIGHT. IT WILL BECOME QUITE BREEZY BY THIS AFTERNOON, WITH SOUTHWEST WINDS GUSTING TO NEAR 30 KNOTS AT TIMES. WINDS WILL DIMINISH BY AROUND SUNSET. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. SHORT TERM AND AVIATION...JUREWICZ EXTENDED...CEMPA
Hazardous weather outlook, Apr 29, 2:14 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 214 AM EDT THU APR 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290814- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 214 AM EDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MJ
In the hours before
Special weather statement, Apr 29, 6:54 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 654 AM EDT THU APR 29 2004 NYZ009-037-291200- ONEIDA NY- 654 AM EDT THU APR 29 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CAMDEN....OR ABOUT 3 MILES NORTHWEST OF CAMDEN....MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... WESTERNVILLE AND STOKES CORNER AT 715 AM. BARNEVELD AND TRENTON AT 730 AM. TRENTON FALLS AND PROSPECT AT 745 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.